Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have hypertension. Prescribed Metoprolol. Now legs feel weak. Side effects?

I went in the hospital Monday morning for what I thought was a heart issue - but turns out I panicking about it - I spent the night, had several tests, and was told I am fine - with the exception of having hypertension (for last 3 years) and some extra PVC s .... they told me to stop taking the losartan and started me on metoprolol (12.5 x2 a day) .... my legs feel so weak! It feels as if I have been riding a bike for you think this is it? They also prescribed Paxil which made me feel absolutely awful - I took that for two days and today I did not take it. I really do not believe I need it. Could metoprolol be my problem? Is there an alternative?
Asked On : Sun, 17 Mar 2013
Answers:  1 Views:  86
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to HCM,
You have Hypertension and had Atypical chest pain or symptoms it is good that you are investigated and ruled out of any significant heart disease.
Later on you can get your 2 D Echocardiography if not already done and stress test to screen for IHD although gold standard for coronary artery disease is coronary angiography you can discuss with your Cardiologist.
you have some anxiety and PVCs beta blocker as anti hypertensive good choice but if you have problem with one you can ask to change it to your cardiologist there are many good agents.
There is possibility of cold extremities due to beta blocker it is not very common.
If you do not need anti anxiety drug your doctor is best person to decide, if you feel you can always take second opinion.
Take care
Good Luck.
Answered: Sun, 17 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor